CSN Login
Members Online: 18

Vomiting with Taxol?

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

Hi,

Has anyone experienced nausea and vomiting with Taxol? My nurse seems to think it is just a stomach bug. She said that this is not a side effect of Taxol? Just wanted to check with the pink ladies.

Dorene

MAJW
Posts: 2515
Joined: May 2009

I have to disagree with the nurse....ANY chemo drug can cause nausea and vomiting...are they giving you Zofran before each infusion...? I'm on chemo for the second time....I take Zofran in pill form, before I have an in fusion and then I get it, along with Decadron, in my IV....if they aren't giving you this, tell your oncologist to add it...they're the one's who give the orders as to what you receive....I also take the Zofran, in pill form for two days following each infusion....no nausea...did this my first go round with chemo, too...ask also for a prescription for Zofran if you don't have it...you can even take it starting the day before your infusion...I've done that too....there's no reason to suffer with nausea and vomiting!

Keep us posted, we care....
Big hugs, Nancy

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

I didn't have Taxol, but like Nancy wrote, any chemo has the possibility of making you nauseous. Ask for them to give you something that will help with the nausea. They should be able to help you to feel better.

Good luck,

Noel

ksf56's picture
ksf56
Posts: 203
Joined: Apr 2012

I'm sorry you're have a hard go of it! I had plenty of nausea during my Taxol time tho no vomiting. Zofran helped but it still hung around for the first 2-3 days after infusion. I got alot of IV pre-meds too. If you do have a Zofran prescription, take it before the nausea gets a foot hold. It's nasty feeling crappy all the time. Like having a bad taste in your mouth all the time isn't bad enough, right?

I hope you feel better! I'll be sending good vibes your way!

Hugs and prayers!
Karen

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

Dorene, I hope that by now you've talked to the nurse or your onco and gotten something to keep you from being sick. That is one side effect you don't need and shouldn't have to endure.

Sue :)

sweetvickid's picture
sweetvickid
Posts: 448
Joined: Nov 2009

The nurse is wrong. I took compazine to control it. The one morning that I forgot to take it I threw up 3X's before I remembered I haven't taken my meds!

debi.18's picture
debi.18
Posts: 850
Joined: Jun 2011

I had 12 rounds of taxol. I was given something for nausea with my premeds. I did feel nauseous several times the day of treatment when I got home, but took some of the meds they prescribed. As we all know, everyone reacts different.

Hugs, Debi

VickiSam's picture
VickiSam
Posts: 8471
Joined: Aug 2009

Please contact your Oncologist directly -- premeds are available, and should be
given to you prior to treatments.

I hate that you have to question your sanity, and side efforts of chemo therapy!!!
We are all different and do not tolerate or handle chemo and its ugly side efforts
the same. Shame Shame Shame on your Nurse!

Strength, Courage and Hope.

Vicki Sam

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

When I told them about the vomiting, they all said that it could not be due to the meds. Well, I had chemo again yesterday. By 1 am, I was filled with nausea again and had to take Zofran. I got up this morning - really I barely slept - and called the nurse. Finally, she said that she will give me pre-meds for the nausea. I hate not being believed. Why would I make up side effects! Thanks pink ladies for listening to me.

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

GRRRRRRRRRRRR at them! They should have given you the pre-meds from the start. Hoping that it will stop the nausea for you now. Keep us updated!

Hugs, Megan

survivorbc09
Posts: 4378
Joined: Jun 2009

I hope you are feeling better Dorene.

Hugs, Jan

carkris's picture
carkris
Posts: 4529
Joined: Aug 2009

Geez I hate that. I think they should take the drugs just once to see how it feels. (and I am a nurse) I always listen to my patients.
I was premedicated with decadron, pepcid, and benadryl. I was ok. I had lots of issues with not wanting to eat, no desire, bowels etc.. but never threw up. But I never felt good. It is so hard when you rely on them and they poo poo you. Just because the med isnt supposed to cause certain problems, doesnt mean in your body it doesnt. My doc said 'well you fell off the curve" small comfort when you are not their "typical" patient. Sorry to be so angry but my treatment was a total clusterf@#$K, and I hate to see this happen to anyone else becasue we arent being listened to.

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

No need to be sorry for your anger. I felt the same way; I also felt like they thought I was making this up. Friday, I finally called my nurse and she will give me aloxi (spelling) with the next drip. Until then, I am taking Zofran. Ugh! Hate this!

marathonmama2012
Posts: 7
Joined: Mar 2012

I got so nauseaous after about ten minutes of infusion of Taxol last week, I asked for a trash can and they had to turn off the IV for 30 minutes to keep me from throwing up in the chemo room. My nausea lasted 4 days. You are not crazy.

marathonmama2012
Posts: 7
Joined: Mar 2012

I got so nauseaous after about ten minutes of infusion of Taxol last week, I asked for a trash can and they had to turn off the IV for 30 minutes to keep me from throwing up in the chemo room. My nausea lasted 4 days. You are not crazy.

marathonmama2012
Posts: 7
Joined: Mar 2012

I got so nauseaous after about ten minutes of infusion of Taxol last week, I asked for a trash can and they had to turn off the IV for 30 minutes to keep me from throwing up in the chemo room. My nausea lasted 4 days. You are not crazy.

marathonmama2012
Posts: 7
Joined: Mar 2012

I got so nauseaous after about ten minutes of infusion of Taxol last week, I asked for a trash can and they had to turn off the IV for 30 minutes to keep me from throwing up in the chemo room. My nausea lasted 4 days. You are not crazy.

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

I hope the aloxi will help you Dorene. And, I am so sorry for the treatment you got.

Hugs!

VickiSam's picture
VickiSam
Posts: 8471
Joined: Aug 2009

better on aloxi .. and tolerating the taxol a little better.

Please let us know.

Strength, Courage and Hope.

Vicki Sam

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

Hoping that you are feeling much better. Post when you can.

Hugs, Kylez

Jobi's picture
Jobi
Posts: 211
Joined: Jan 2012

Feeling so much better! I asked for and received the pre-meds and I felt normal this weekend! I took my kids to breakfast, walked a few laps around the park while they played, and wasn't too tired. Thanks pink sisters!

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

So glad you're feeling better, Doreen! If you remember, I'm just a few weeks ahead of you on Taxol. My last one is Tuesday. The first 7 went well, but then the fatigue and aches starting increasing each time. Last week we tried adding Dexamethasone 4mg for 2 days after instead of just in an IV before the chemo and then IV fluids 2 days after the chemo and that seemed to help. Just an FYI. Some of my toenails are really gross and coming loose, but the fingernails are OK so far. At least the end is in sight for us! Hope you continue feeling better!
Angie

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

This is so good to read Dorene that you are feeling so much better. Thanks goodness they gave you something to help you. Glad you had a good weekend, you deserved it!

Hugs, Megan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network